Scale-free topology for pervasive networks

Saffre, F. and Jovanovic, H. and Hoile, C. and Nicolas, S. (2004) Scale-free topology for pervasive networks. BT Technology Journal, 22 (3). pp. 200-208. ISSN 1573-1995

Full text not available from this repository.


Scale-free graphs and their properties have attracted considerable interest over the last 4–5 years, after it was discovered that many natural and artificial networks belong to this category. However, the so-called ‘preferential attachment rule’, whereby scale-free topology can most easily be obtained, relies on newcomers having a global knowledge of the existing connectivity profile. Moreover, the addition of new nodes is usually assumed to be sequential and monotonous (one new node joins the network between two consecutive updates of the global connectivity profile, throughout the growth process). This is incompatible with the requirements of pervasive, ad hoc systems, where it cannot be guaranteed that either of these conditions applies. In this paper, we investigate methods to overcome this difficulty by devising realistic connection protocols that would allow approximating scale-free topology on the sole basis of local information exchange. We argue that successful implementation of our findings could have important implications for pervasive computing environments, as scale-free topology has very desirable features in terms of efficiency and robustness.

Item Type:
Journal Article
Journal or Publication Title:
BT Technology Journal
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
14 Jun 2013 15:21
Last Modified:
21 Nov 2022 23:55